Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 443, NWS Austin/San Antonio, TX

July 29, 2007Kinney County, Val Verde County, Texas

NWS Austin/San Antonio, TX issued this flash flood warning at Jul 29, 2007, 11:37 AM CDT for Kinney County, Val Verde County, Texas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 29, 2007, 11:37 AM CDT (16:37 UTC)
Expired
Jul 29, 2007, 3:30 PM CDT
In force
4 hr
Issued by
NWS Austin/San Antonio, TX
Area
Whole counties

Counties Kinney County, TX, Val Verde County, TX

The radar

The Laughlin AFB radar (KDFX), 62 km from the middle of the area, began a volume at 16:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Del Rio, TX (KDRT), launched 12:00Z, 4.6 hours before the alert went out and 28 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 12:00Z on 2007-07-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2011 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 12:00Z on 2007-07-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 37 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2011 J/kg
Mixed-layer CIN
-11 J/kg
Mixed-layer LCL
595 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
37 m²/s²
0-3 km storm-relative helicity
47 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KEWX 291637
FFWEWX
TXC271-465-292030-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1137 AM CDT SUN JUL 29 2007

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  KINNEY COUNTY IN SOUTH CENTRAL TEXAS...
  THIS INCLUDES THE CITIES OF...SPOFFORD...BRACKETTVILLE...
  VAL VERDE COUNTY IN SOUTH CENTRAL TEXAS...
  THIS INCLUDES THE CITIES OF...DEL RIO...COMSTOCK...

* UNTIL 330 PM CDT

* AT 1137 AM CDT...THE NATIONAL WEATHER SERVICE HAS DETERMINED 
  RAINFALL ESTIMATES FROM DOPPLER RADAR INDICATE FLASH FLOODING IS
  IMMINENT OR WILL DEVELOP OVER KINNEY AND SOUTHERN VAL VERDE 
  COUNTIES THROUGH MID-AFTERNOON. AN ESTIMATED 1-2 INCHES OF RAIN
  HAS ALREADY FALLEN...WITH AN ADDITIONAL 1-3 INCHES POSSIBLE THIS
  AFTERNOON.

* LOCATIONS IN THE WARNING INCLUDE COMSTOCK...AREAS AROUND LAKE 
  AMISTAD... DEL RIO...LAUGHLIN AFB...ALAMO VILLAGE...
  BRACKETTVILLE...AND SPOFFORD.

WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.

REPORT FLASH FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY
TO THE NATIONAL WEATHER SERVICE.

LAT...LON 2909 10065 2910 10011 2961 10013 2963 10069
      2977 10069 2977 10140

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 29, 10:18 AM CDT, 1 hour 19 minutes earlier.

Area forecast discussion, Jul 29, 10:18 AM CDT, 1 hour 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1018 AM CDT SUN JUL 29 2007

.UPDATE...
UPPER LOW TO OUR NORTHWEST HAS ALLOWED RELENTLESS SHOWERS AND
THUNDERSTORMS TO DEVELOP ACROSS THE RIO GRANDE PLAINS AND
SOUTHWEST TEXAS. AREA RADARS ARE ESTIMATING THAT WIDESPREAD TOTALS
OF TWO TO THREE INCHES HAS FALLEN IN THE PAST THREE HOURS...WITH
AMOUNTS AS HIGH AS 4 TO 6 INCHES ACROSS THE REGION. THE CONVECTIVE
ACTIVITY IS EXPECTED TO LAST THROUGH MUCH OF THE DAY...WITH
ADDITIONAL SCATTERED STORMS DEVELOPING ACROSS THE EASTERN HALF OF
THE CWA BEFORE TOO MUCH LONGER. HAVE INCREASED POPS AND QPF (RAINFALL
AMOUNT) GRIDS OUT WEST TO BETTER REFLECT CURRENT AND ANTICIPATED
TRENDS. HAVE ALSO TWEAKED HIGH TEMPERATURES DOWN A FEW DEGREES
ACROSS THE SAME AREA AS IT WILL BE DIFFICULT TO REACH THE UPPER
80S GIVEN CLOUD COVERAGE WILL ALLOW LITTLE SUNLIGHT TO FILTER
THROUGH AND RAIN-COOLING EFFECTS ARE EXPECTED IN THE WAKE OF THE
STORMS. OTHERWISE...PREVIOUS FORECAST IS ON TRACK AND NO OTHER
UPDATES ARE NEEDED AT THIS TIME.

&&

.PREV DISCUSSION... /ISSUED 610 AM CDT SUN JUL 29 2007/

AVIATION...
LITTLE CHANCE OVER THE NEXT 24 HOURS.  AN UPPER LOW OVER WEST TX
WILL A KEEP DEEP MOIST SLY INFLOW INTO S TX...AND THIS WILL
RESULT IN SCT TO NMRS SHRA/TSRA ACROSS THE AREA. MVFR CIGS WILL BE
COMMON...HOWEVER LOCALLY LOWER IFR CIGS BEFORE 15Z AND AFTER 05Z.
CIGS AND VSBYS LOWER IN THE SHRA/TSRA MOVING NORTHWARD.

PREV DISCUSSION... /ISSUED 350 AM CDT SUN JUL 29 2007/

DISCUSSION...
WITH UPPER LOW JUST TO OUR WEST AND DEVELOPING CONVECTION OVER THE
WESTERN CWA HAVE EXPANDED AND EXTENDED THE FLASH FLOOD WATCH THRU
THE EVENING HOURS. CONVECTION IS FIRING WITH VORTICES LIFTING NEWD
AROUND THE LOW WITH MODERATE SELY INFLOW AT THE LOW LEVELS. IN THE
SHORT TERM LOCALLY HEAVY POSSIBLE OVER THE ENTIRE CWA...HOWEVER BY
LATER TONIGHT/MONDAY EXPECT BEST THREAT TO SHIFT WESTWARD OVER THE RIO
GRANDE PLAINS AND THE FAR WESTERN HILL COUNTRY AS THE UPPER LOW
DRIFTS WEST AND BECOMES AN INVERTED TROF EXTENDING NEWD ACROSS THE
STATE. LONGER RANGE MODELS CONTINUE TO BE CONSISTENT IN BUILDING A
RIDGE INTO S TX TUESDAY-WEDNESDAY WITH A BRIEF TWO OR THREE DAYS
OF MORE TYPICAL SOUTH TX SUMMER. HOWEVER MODELS DIVERGE SIGNIFICANTLY
FOR LATE NEXT WEEK INTO NEXT WEEKEND WITH THE GFS BEING THE OUTLIER
AND MUCH WETTER/COOLER SOLUTION FORMING A LOW OVER ERN OK AND MOVING
SWWD OVER TX...SO WILL LEAN TOWARD CLIMATOLOGY UNTIL LONG MODEL
SOLUTIONS COME INTO BETTER AGREEMENT.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              92  74  91  75  94 /  50  40  40  20  20
AUSTIN BERGSTROM INTL AIRPORT  91  73  93  73  94 /  50  40  40  20  20
DEL RIO INTL AIRPORT           86  74  91  75  93 /  80  50  50  40  20
SAN ANTONIO INTL AIRPORT       88  75  90  76  92 /  50  40  40  20  20

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 9 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO...BURNET...
CALDWELL...COMAL...DE WITT...DIMMIT...EDWARDS...FAYETTE...FRIO...
GILLESPIE...GONZALES...GUADALUPE...HAYS...KARNES...KENDALL...KERR...
KINNEY...LAVACA...LEE...LLANO...MAVERICK...MEDINA...REAL...TRAVIS...
UVALDE...VAL VERDE...WILLIAMSON...WILSON...ZAVALA.

&&

25/26
Hazardous weather outlook, Jul 29, 6:27 AM CDT, 5 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
627 AM CDT SUN JUL 29 2007

TXZ171>173-183>194-202>209-217>225-228-301100-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
627 AM CDT SUN JUL 29 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT...
A FLASH FLOOD WATCH REMAINS IN EFFECT. LOCALLY HEAVY RAINFALL CAN
BE EXPECTED TODAY AND TONIGHT AS AN UPPER LEVEL DISTURBANCE
CONTINUES OVER SOUTH CENTRAL TEXAS. RAINFALL AMOUNTS OF 1 TO 2
INCHES WILL BE COMMON...WITH ISOLATED 4 TO 6 INCH RAINFALL AMOUNTS
POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
LOCALLY HEAVY RAINFALL REMAINS POSSIBLE ACROSS SOUTH CENTRAL TEXAS
MONDAY. OTHERWISE...A POTENTIAL FOR MAINLY DAYTIME SHOWERS AND
THUNDERSTORMS WILL CONTINUE THROUGH THE NEXT SEVERAL DAYS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.

In the hours before

Local storm report, Jul 29, 10:34 AM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1034 AM CDT SUN JUL 29 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 AM     FLASH FLOOD      NW SABINAL              29.32N 99.47W
07/29/2007                   UVALDE             TX   LAW ENFORCEMENT

            STATE HWY 127 CLOSED.

0930 AM     FLASH FLOOD      SW FRIO TOWN            29.02N 99.32W
07/29/2007                   FRIO               TX   LAW ENFORCEMENT

            US HWY 57 AT INTERSECTION WITH FM 462 FLOODED.

0930 AM     FLASH FLOOD      BIG FOOT                29.05N 98.88W
07/29/2007                   FRIO               TX   LAW ENFORCEMENT

            FM 462 FLOODED.

&&

DC

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 28, 10:17 PM CDTFlash Flood WarningEWXKendall3 hr
Jul 28, 10:40 PM CDTFlash Flood WarningEWXHays3 hr
Jul 28, 11:15 PM CDTFlash Flood WatchEWXAtascosa, Bandera, Bastrop, Bexar, Blanco, Burnet and 27 more32 hr
Jul 29, 3:57 AM CDTFlash Flood WarningEWXEdwards, Kinney, Val Verde4 hr
Jul 29, 4:26 AM CDTFlash Flood WarningEWXFrio, Medina4 hr
Jul 29, 5:27 AM CDTFlash Flood WarningEWXUvalde4 hr
Jul 29, 9:02 AM CDTFlash Flood WarningEWXZavala4 hr
Jul 29, 9:50 AM CDTRiver Flood WarningEWXFrio4 days
Jul 29, 10:23 AM CDTFlash Flood WarningEWXFrio4 hr
Jul 29, 12:19 PM CDTFlash Flood WarningEWXDimmit, Maverick4 hr
Jul 29, 1:11 PM CDTFlash Flood WarningEWXZavala4 hr
Jul 29, 6:59 PM CDTFlash Flood WarningEWXBurnet, Williamson2 hr

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.